MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC
Model Number 03.404.022S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 09/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: hto.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a revision procedure due to a tibial non-union on (b)(6) 2020, while applying force on the ria 2 bone harvesting kit to obtain bone graft, the pieces that attach the reamer head to the shaft splintered off inside the canal of the tibia and the reamer head came off the assembly.The pieces of metal were not able to be retrieved.Not much bone graft was acquired so a larger reamer head was used.While pulling ria2 assembly out, the reamer head got stuck and the plastic shaft snapped.The procedure was successfully completed without a surgical delay.Patient status was unknown.Concomitant device reported: unknown ria drive shaft (part # unknown, lot # unknown, quantity unknown).This report is for one (1) 13.0mm reamer head for ria 2 sterile.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10: additional narrative: h9: 3008812560-10/26/2020-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The second reamer head was removed and additional bone graft was added to graft collected from the ria2.Patient was revised to a tibial nail.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5 h6: the instrument(s) was not returned and instead the investigation will be done based on the received image(s).The image(s) was reviewed and the complaint condition for broken could be confirmed as the image shows fragments in the patient on the x-ray and the device picture shows metal that is sharp and looks broken.As the instrument(s) was not returned, an as received condition, dimensional inspection, material, or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation, no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10624712
Report Number2939274-2020-04477
Device Sequence Number2901363
Product Code HRX
UDI-Device Identifier10886982274021
UDI-Public(01)10886982274021
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.022S
Device Catalogue Number03.404.022S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/07/2020
11/10/2020
Initial Report FDA Received Date10/04/2020
Supplement Report FDA Received Date10/22/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - DRIVE SHAFT; UNK - REAMERS: REAMER HEAD; RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - DRIVE SHAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight186